Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 111, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 25, 2007, 7:03 PM CDT for Pembina County, North Dakota. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2007, 7:03 PM CDT (00:03 UTC)
- Expired
- Jul 25, 2007, 8:00 PM CDT
- In force
- 57 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Pembina County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 157 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 7:18 PM CDT | TSTM WND DMG | 4 E Neche, ND | LARGE BRANCHES BROKEN DOWN. POWER LINES BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 25, 6:25 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 0.1 hours before the alert went out and 314 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 901 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1679 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 260003 SVRFGF NDC067-260100- /O.NEW.KFGF.SV.W.0111.070726T0003Z-070726T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 703 PM CDT WED JUL 25 2007 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL PEMBINA COUNTY IN NORTHEAST NORTH DAKOTA... * UNTIL 800 PM CDT * AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 3 MILES SOUTHEAST OF NECHE...OR 38 MILES NORTH OF GRAFTON...MOVING TO THE NORTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN PEMBINA COUNTY AT 720 PM CDT... DAMAGING WINDS...LARGE HAIL...DEADLY LIGHTNING AND TORNADOES ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. SEEK SHELTER IN A REINFORCED BUILDING IMMEDIATELY. LAT...LON 4893 9768 4883 9746 4899 9726 4900 9766 $$ HOPPES
2 follow-up statements
000 WWUS53 KFGF 260044 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 744 PM CDT WED JUL 25 2007 NDC067-260100- /O.CON.KFGF.SV.W.0111.000000T0000Z-070726T0100Z/ PEMBINA ND- 744 PM CDT WED JUL 25 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR NORTH CENTRAL PEMBINA COUNTY... AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORM WAS LOCATED 2 MILES SOUTH OF BATHGATE...OR 30 MILES NORTH OF GRAFTON...MOVING TO THE SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HAMILTON BY 750 PM CDT... DURING THUNDERSTORMS YOU SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING FOR NORTHWESTERN MINNESOTA. LAT...LON 4897 9768 4872 9750 4880 9728 4899 9746 $$ HOPPES
000 WWUS53 KFGF 260101 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 801 PM CDT WED JUL 25 2007 NDC067-260111- /O.EXP.KFGF.SV.W.0111.000000T0000Z-070726T0100Z/ PEMBINA ND- 801 PM CDT WED JUL 25 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PEMBINA COUNTY EXPIRED AT 800 PM CDT... AT 757 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM LOCATED 4 MILES SOUTHWEST OF BATHGATE...OR 30 MILES NORTH OF GRAFTON...MOVING TO THE SOUTH AT 15 MPH. THE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER CONSIDERED SEVERE. SO THE WARNING WAS ALLOWED TO EXPIRE AT 800 PM CDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING FOR NORTHWESTERN MINNESOTA. LAT...LON 4897 9768 4872 9750 4880 9728 4899 9746 $$ HOPPES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:32 PM CDT, 4 hours 31 minutes earlier.
Area forecast discussion, Jul 25, 2:32 PM CDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
232 PM CDT WED JUL 25 2007
.SHORT TERM...FOCUS WILL BE TONIGHT REGARDING CONVECTION AND
SEVERE/HEAVY RAIN POTENTIAL. 12Z MODELS INITIALIZED WELL EXCEPT
FOR THE GFS SFC DEWPOINT FIELD. THE NAM HAS TRENDED SLIGHTLY
FASTER WITH THE PROGRESSION OF THE COLD FRONT WITH THE GFS TIMING
REMAINING CONSISTENT. WILL GENERALLY FOLLOW THE MORE CONSISTENT GFS
FOR TIMING AND A BLEND FOR OTHER FIELDS.
TONIGHT...THE FORECAST APPEARS TO BE UNFOLDING AS EXPECTED. CLEAR
SKIES AHEAD OF COLD FRONT HAVE ALLOWED TEMPS TO REACH THE 90S AND
DEWPOINTS ARE HOLDING IN THE MID-70S. WILL KEEP HEAT ADVISORY IN
EFFECT UNTIL 7PM. HOT AND MOIST AIRMASS YIELDING MLCAPES 2500-3500
J/KG. WARM MID-LEVEL TEMPS WILL CONTINUE TO INHIBIT
CONVECTION...AND ALL PRECIP EXPECTED TO BE ALONG AND BEHIND THE
FRONT. COLD FRONT WILL BE ALONG A DVL-BIS LINE AT 00Z AND NEAR A
BDE-GFK-JMS LINE AT 06Z. BEST SEVERE AND LOCALLY HEAVY RAIN
POTENTIAL WILL BE ACROSS NE ND INTO THE N RED RIVER VALLEY. THE
CONVERGENCE ALONG THE FRONT WILL BE STRONGEST IN THIS AREA...AND
FRONT WILL BE INTERACTING WITH THE AIRMASS BEFORE SUNSET.
ALSO...DEEP LAYER SHEAR INCREASES TO NEAR 40KTS AFTER 00Z ACROSS
THIS AREA. WITH SUCH LARGE CAPE AND INCREASING DEEP LAYER SHEAR
SPC SLIGHT RISK REASONABLE. LOCALLY HEAVY RAIN POSSIBLE GIVEN
PRECIPITABLE WATER VALUES ABOVE 2.0 INCHES AND EXPECTED SLOW STORM
MOVEMENT (AROUND 10KTS). THESE POTENTIAL HAZARDS MENTIONED IN HWO AND
GRIDS. EXPECTED COVERAGE OF HEAVY RAIN POTENTIAL NOT ENOUGH TO
WARRANT HEADLINES. AS THE FRONT SHIFTS SE EXPECT CONVERGENCE AND
INSTABILITY TO WEAKEN...WITH BEST DEEP LAYER SHEAR REMAINING
ACROSS THE N FA. THUS...SEVERE AND HEAVY RAIN POTENTIAL DIMINISHES
THROUGH THE NIGHT.
THU...COLD FRONT (AND ASSOCIATED PRECIP) SHOULD BE ACROSS THE
CENTRAL/SOUTHERN FA BY MORNING AND THROUGH THE FA BY LATE AFTERNOON.
SKIES LOOK TO CLEAR ACROSS A MAJORITY (EXCEPT FAR SOUTH) OF THE FA BY
AFTERNOON AND MAX TEMPS NEAR 80F REASONABLE.
SFC HIGH OVERHEAD WILL KEEP THE WX DRY FRI AND SAT AS W CONUS
UPPER RIDGE AGAIN BUILDS. EXPECT TEMPS TO INCREASE A BIT EACH
DAY WITH THIS PATTERN...BUT NOT QUITE AS HOT AS NOW.
.LONG TERM (SUN-WED)...PRETTY GOOD AGREEMENT IN
GFS/CANADIAN/ECMWF IN SHOWING UPPER RIDGE OVER THE FCST AREA SUN-
TUE WITH NEXT FRONT DUE TO MOVE THROUGH THE AREA ON WEDNESDAY.
TIMING DIFFERENCES DO EXIST...WITH MODELS WAVERING FROM A TUES
NIGHT TO A WED EVE FROPA. AIRMASS OUT AHEAD OF THIS FRONT WILL NOT
BE QUITE AS HOT NOR AS HUMID AS CURRENT AIRMASS AND MOST OF THE
JET ENERGY REMAINS WELL NORTH OF THE CANADIAN BORDER. THUS PCPN
CHANCES APPEAR MEAGER AT THIS POINT BUT DID GO WITH 20-30 POPS PER
HPC.
&&
.AVIATION...ISSUES TONIGHT INTO THURSDAY DEAL WITH TIMING THUNDER
CHANCES AND ANY POTENTIAL MVFR CIGS WITH CLOUDS THURSDAY MORNING
BEHIND THE FRONT. PCPN WITH FRONT IS POST FRONTAL EXPECTED TO MOVE
THRU GFK 06-12Z PERIOD AND THEN BJI-FAR 09-15Z TIME PERIOD...COULD
LAST A BIT LONGER. 850 MB MOISTURE IS NARROW WELL BEHIND FRONT IN
COOLER AIR BUT SOME POTENTIAL FOR 3000 FT CIGS THURSDAY MORNING
THRU EARLY AFTN. SOUTH WINDS WILL TURN LIGHT NR FRONT AND THEN
NORTHERLY BEHIND AT IT AT 10-15 KTS.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NDZ006>008-014>016-
024-026>030-038-039-049-052>054.
MN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MNZ001>009-013>017-
022>024-027>032-040.
&&
TG/RIDDLEHazardous weather outlook, Jul 25, 11:04 AM CDT, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 1104 AM CDT WED JUL 25 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-261615- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 1104 AM CDT WED JUL 25 2007 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING OVER NORTHEAST NORTH DAKOTA AND NORTHWEST MINNESOTA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHEAST NORTH DAKOTA AND NORTHWEST MINNESOTA TONIGHT. THE MAIN THREATS WILL BE HEAVY RAIN...LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS ARE LIKELY THIS EVENING AFTER 7 PM IN THE DEVILS LAKE BASIN...AND HEAVY RAIN MAY CAUSE LOCALIZED FLOODING. THE STORMS WILL SLOWLY SPREAD NORTH AND EAST INTO THE RED RIVER VALLEY AFTER SUNSET AND CONTINUE OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING IN NORTHEAST NORTH DAKOTA AND NORTHWEST MINNESOTA. DK
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:33 PM CDT | Severe Thunderstorm Warning | FGF | Cavalier, Ramsey | 57 min |
| Jul 25, 8:10 PM CDT | Severe Thunderstorm Warning | FGF | Pembina | 43 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.